MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-6-8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
During the stent placement procedure, the catheter of the stent broke away from the handle and deployment was unable to be successful.Another device was used to complete the procedure with no harm to the patient.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1 x device zilbs-635-6-8 of lot number c1105878 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and a document based investigation was carried out.Additional information was requested from the customer, but at the time of the investigation, this information was not available.On evaluation of the returned device, tactile damage was observed along the outer sheath (flexor).The overall flexor length was measured as 204cm, which is out of specification of 200cm +2/-1cm.The evaluating engineers suggested that the severe elongation of the flexor could have been caused by high deployment forces due to the patient anatomy.The stent was not deployed.There was no evidence to suggest that the device was manufactured incorrectly.The flexor was separated from the handle at the white connector cap.The customer complaint was confirmed as the flexor was separated from the handle.Possible causes for this occurrence could include a difficult patient anatomy and insufficient strength of the flexor.Difficult anatomy may have created high deployment forces, which could have caused or contributed to the damage and elongation noted on the flexor and the flexor separating from the handle.However, as the conditions of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It may be noted that a project has been initiated to prevent the reoccurrence of outer sheath separation from the handle.Prior to distribution, all zilbs (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with lot number c1105878.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details: during the stent placement procedure, the catheter of the stent broke away from the handle and deployment was unable to be successful.Another device was used to complete the procedure with no harm to the patient.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6402749
Report Number3001845648-2017-00097
Device Sequence Number932466
Product Code FGE
UDI-Device Identifier10827002506227
UDI-Public(01)10827002506227(17)180506(10)C1105878
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZILBS-635-6-8
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/17/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1